Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 10, 2005, 2:48 AM EDT for Lake County, Ohio. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 2:48 AM EDT (06:48 UTC)
- Expired
- Jun 10, 2005, 3:45 AM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lake County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:27 AM EDT | TSTM WND DMG | Mentor, OH | POLICE REPORTED ONE TREE DOWN. |
| Jun 10, 3:27 AM EDT | TSTM WND DMG | Mentor, OH | SEVERAL LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 100648
SVRCLE
OHC085-100745-
/O.NEW.KCLE.SV.W.0075.050610T0648Z-050610T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
248 AM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 345 AM EDT
* AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF WILLOUGHBY...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
EASTLAKE...
MENTOR...
PAINESVILLE...
PERRY...
MADISON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4185 8100 4171 8100 4172 8109 4165 8111
4164 8128 4157 8129 4157 8148 4163 8148
4166 8145 4172 8137 4176 8123
$$
MRD2 follow-up statements
000
WWUS51 KCLE 100722
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT FRI JUN 10 2005
OHC085-100745-
/O.CON.KCLE.SV.W.0075.000000T0000Z-050610T0745Z/
LAKE OH-
322 AM EDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 AM EDT FOR LAKE
COUNTY...
AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR MENTOR...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAND RIVER...
FAIRPORT HARBOR...
PAINESVILLE...
PERRY...
MADISON...
LAT...LON 4185 8100 4171 8100 4172 8109 4165 8111
4164 8128 4157 8129 4157 8148 4163 8148
4166 8145 4172 8137 4176 8123
$$
MRD000
WWUS51 KCLE 100745
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
343 AM EDT FRI JUN 10 2005
OHC085-100753-
/O.EXP.KCLE.SV.W.0075.000000T0000Z-050610T0745Z/
LAKE OH-
343 AM EDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR LAKE COUNTY WILL EXPIRE AT 345
AM EDT...
ALTHOUGH THERE CONTINUES TO BE THUNDERSTORMS OVER THE
AREA...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE
STORMS WERE NO LONGER SEVERE. HOWEVER...AREAS IN EASTERN LAKE COUNTY
CAN STILL EXPECT HEAVY RAIN AND FREQUENT LIGHTNING THROUGH 4 AM.
LAT...LON 4185 8100 4171 8100 4172 8109 4165 8111
4164 8128 4157 8129 4157 8148 4163 8148
4166 8145 4172 8137 4176 8123
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:15 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 10, 1:15 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 0115 AM EDT FRI JUN 10 2005 .AVIATION(06Z-06Z)... LINE OF CONVECTION BTWN TOL AND CLE PRODUCING SOME GUSTY WINDS. OVERALL LOOKS LIKE LINE IS DIMINISHING...BUT RUC DATA SUGGESTS THAT IT MAY BE GOING INTO A BETTER ENVIRONMENT WITH MU CAPE VALUES 1000-1500 J/KG. WL THEREFORE MENTION TEMPO TSRA AT CLE BTWN 07-09Z WITH G35KT. OTHERWISE...ONCE AGAIN THERE REALLY IS NOT MUCH SUPPORT ALOFT AGAIN TODAY FOR STORMS. NAM SHOWS A WK VORT MOVING THRU THIS AFTN/EVENING...BUT AM UNSURE IF IT IS CONVECTIVELY INDUCED OR NOT. WL THEREFORE EITHER KEEP TAF SITES DRY...OR VCTS THIS AFTN. VFR XCP SOME 2-3SM BR 09Z-13Z DUE TO HIGHER DWPTS...ESPECIALLY WHERE RAIN FELL THIS EVENING. && .SHORT TERM UPDATE (TONIGHT)... UPDATE TONIGHT TO LOWER POPS...BUT CONTINUE THEM IN THE LOWER CHC CATEGORY ALL NIGHT. ALSO BROUGHT TEMPS DOWN ACROSS THE SOUTH AND THE CENTRAL HIGHLANDS...BUT JUST INTO THE UPPER 60S. && .SHORT TERM (TONIGHT THRU SUNDAY)... .LATE THIS AFTERNOON AND TONIGHT... AREA OF CIRCULATION OVER NORTHERN IND DID NOT TURN OUT MUCH ACTIVITY THUS FAR...AND IS ONLY BEGINNING TO HEAD NORTHEAST THIS AFTERNOON. UPPER LEVELS OF THE ATMOSPHERE APPEARED TO BE UNDER AN AREA ON NEGATIVE VORTICITY ADVECTION THROUGH 1PM...AND ONLY FEATURE TO BE PRODUCING CONVECTION THIS AFTERNOON IS A BOUNDARY THAT CAME FROM PREVIOUS THUNDERSTORMS OVER IA/IND YESTERDAY. WILL CONTINUE TO ADVERTISE A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THE EVENING...WITH ANY ACTIVITY DIMINISHING OVERNIGHT. .FRIDAY AND FRIDAY NIGHT...WILL CONTINUE IDEA OF WARM/HUMID ATMOSPHERE WITH A CHANCE OF THUNDERSTORMS. ETA HINTS AT A WEAK SHORTWAVE MOVING THROUGH THE AREA DURING FRIDAY...THIS IS NOT EVIDENT IN GFS RUN. WILL ALSO HAVE TO WATCH OUT FROM MORE EASTWARD BOUNDARIES FROM UPSTREAM CONVECTION CURRENTLY IN PLACE. VERY FEW MODIFICATIONS MADE TO FORECAST OVERALL. SATURDAY AND SUNDAY...NAM IS RATHER AMBITIOUS BRINGING REMNANTS OF ARLENE THROUGH AREA ON SUNDAY. WITH HISTORY OF LAST YEARS LACKING PERFORMANCE OF NAM...WILL CONTINUE TO FOLLOW GFS AND HOLD OF ON ANY SIGNIFICANT CLOUD COVER OR INCREASED PRECIPITATION POTENTIAL...AND KEEP WITH THE IDEA OF DAILY CONVECTION UNDER THE WARM AND MOIST UNSTABLE ATMOSPHERE. && .LONG TERM (MONDAY THROUGH THURSDAY)... BERMUDA HIGH CONTINUING REMAIN ANCHORED OVER THE SOUTHEASTERN U.S. AT THE START OF THE PERIOD. THE WILL RESULT IN A CONTINUED VERY WARM AND MOIST SOUTHERLY FLOW WITH THE THREAT OF MAINLY AFTERNOON CONVECTION. IT APPEARS THAT THERE WILL BE A CHANGE IN THE WEATHER PATTERN STARTING TUESDAY AS A COLD FRONT AND ASSOCIATED UPPER TROUGH APPROACHES THE AREA. COOLER AND DRIER WEATHER LOOKS TO SPREAD INTO THE AREA BEHIND THE FRONT FOR WEDNESDAY. GFS SUGGESTING A BACKDOOR FRONT WORKING ACROSS THE AREA THURSDAY AND THIS MAY CHANCES FOR ADDITIONAL SHOWER ACTIVITY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM UPDATE...OUDEMAN SHORT TERM...ZAFF LONG TERM...TMA AVIATION...MRD
Hazardous weather outlook, Jun 9, 4:42 AM EDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 442 AM EDT THU JUN 9 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100841- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 442 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY WHEN A COLD FRONT MOVES THROUGH THE AREA. THE THUNDERSTORMS WILL BE CAUSED MAINLY BY AN UNSTABLE ATMOSPHERE BUT SHOULD NOT BECOME SEVERE. THE POTENTIAL EXISTS FOR SEVERE WEATHER ON TUESDAY WITH THE COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
In the hours before
Special weather statement, Jun 9, 11:41 PM EDT, 3 hours 7 minutes before
OHZ006>008-100500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1141 PM EDT THU JUN 9 2005 STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL OCCUR OVER PARTS OF NORTHWEST OHIO THROUGH THE EARLY MORNING HOURS. A BAND OF THUNDERSTORMS FROM LAKE ERIE SOUTH THROUGH OAK HARBOR IN OTTAWA COUNTY THROUGH SANDUSKY COUNTY WEST OF FREMONT AND INTO SOUTHWEST WOOD COUNTY WAS MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL HAVE WIND GUSTS TO 45 MPH...HEAVY RAIN UP TO AN INCH AND A HALF AND SMALL HAIL. SOME PONDING OF WATER ON ROADS ESPECIALLY IN LOW LYING AREAS WILL OCCUR ALONG WITH QUICK RISE TO SOME STREAMS AND CREEKS. MOTORISTS SHOULD NOT DRIVE THROUGH FLOODED ROADS AS THE WATER MAY BE DEEPER THAN YOU THINK. KIELTYKA
Local storm report, Jun 10, 1:32 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
132 AM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG FREMONT 41.35N 83.11W
06/08/2005 SANDUSKY OH PUBLIC
SEVERAL LARGE LIMBS DOWN.
0700 PM TSTM WND DMG CLYDE 41.31N 82.98W
06/08/2005 SANDUSKY OH COUNTY OFFICIAL
ONE TREE DOWN.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 10, 12:24 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 63 min |
| Jun 10, 3:24 AM EDT | Special Marine Warning | CLE | 66 min | |
| Jun 10, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 38 min |
| Jun 10, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 53 min |
| Jun 10, 3:47 PM EDT | Flash Flood Warning | CLE | Marion | 3 hr |
| Jun 10, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 56 min |
| Jun 10, 4:06 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 10, 4:12 PM EDT | Flash Flood Warning | CLE | Holmes | 3 hr |
| Jun 10, 4:42 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jun 10, 5:04 PM EDT | Flash Flood Warning | CLE | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.